MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006193132090
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2023, based on the date the manufacturer became aware of the event.Block e1: initial reporter facility name: (b)(6) hospital.Initial reporter address: (b)(6).Block h10: the returned polaris ultra ureteral stent was analyzed, a visual evaluation and magnification noted that the shaft was detached.Additionally, the suture and positioner were not returned.No other problems with the device were noted.The reported event of stent torn material was not confirmed.Taking all available information into consideration, most likely, the device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached during the procedure, affecting the performance of the device.Consequently, affect the performance of the device.For the reported problem of stent torn material was confirmed due to a torn was not detected during the analysis.For this reason, the as analyze code will be no problem detected.Therefore, the most probable root cause is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used to treat urinary lithiasis using a trans ureteral lithotripsy procedure in the urinary tract.The event date was unknown.During the procedure, the stent was found damaged.It was noted that the pigtail flap was separated.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.Investigation results revealed that the stent was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18279274
Report Number3005099803-2023-06456
Device Sequence Number12474298
Product Code FAD
UDI-Device Identifier08714729762911
UDI-Public08714729762911
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2026
Device Model NumberM006193132090
Device Catalogue Number193-132-09
Device Lot Number0031425695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown